Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 53, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 25, 2017, 7:36 PM MDT for El Paso County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2017, 7:36 PM MDT (01:36 UTC)
- Expired
- Aug 25, 2017, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 22 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:48 PM MDT | FLASH FLOOD | 1 W El Paso, TX | 2 VEHICLES STRANDED IN HIGH WATER AT INTERSECTION OF MESA AND SUN BOWL. |
| Aug 25, 8:03 PM MDT | FLASH FLOOD | 2 Sw El Paso, TX | I-10 EASTBOUND AT PORFIRIO DIAZ 3 OF 4 LANES CLOSED DUE TO FLOODING ON THE FREEWAY. PER EPPD TWITTER AND TXDOT CAMERAS. |
| Aug 25, 8:30 PM MDT | HEAVY RAIN 2.31 | 1 Nw El Paso, TX | TCEQ STATION ON UTEP CAMPUS. 2-HOUR RAINFALL TOTAL. 2.26 INCHES FELL WITHIN 1 HOUR BETWEEN 7 PM AND 8 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WGUS54 KEPZ 260136
FFWEPZ
TXC141-260430-
/O.NEW.KEPZ.FF.W.0053.170826T0136Z-170826T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
736 PM MDT FRI AUG 25 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
West central El Paso County in southwestern Texas...
* Until 1030 PM MDT
* At 736 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Central El Paso...
and El Paso.
LAT...LON 3176 10651 3178 10653 3180 10654 3181 10650
3176 10646 3175 10648 3175 10649
$$
NOVLAN2 follow-up statements
503
WGUS74 KEPZ 260207
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
807 PM MDT FRI AUG 25 2017
TXC141-260430-
/O.CON.KEPZ.FF.W.0053.000000T0000Z-170826T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-
807 PM MDT FRI AUG 25 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR
WEST CENTRAL EL PASO COUNTY...
At 802 PM MDT, local law enforcement reported heavy rain due to a
thunderstorm over west and central El Paso. At least two inches of
rain have already fallen measured by the TCEQ site at UTEP. Flash
flooding continues with stalled vehicles reported at Mesa and Sun
Bow Drive.
Some locations that will experience flooding include...
Central El Paso...
and El Paso.
Be careful at night as flooded areas are difficult to see. Turn
around ldown't drown.
LAT...LON 3176 10651 3178 10653 3180 10654 3181 10650
3176 10646 3175 10648 3175 10649
$$
NOVLAN114
WGUS74 KEPZ 260304
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
904 PM MDT FRI AUG 25 2017
TXC141-260313-
/O.CAN.KEPZ.FF.W.0053.000000T0000Z-170826T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-
904 PM MDT FRI AUG 25 2017
...THE FLASH FLOOD WARNING FOR WEST CENTRAL EL PASO COUNTY IS
CANCELLED...
Flood waters are continuing to recede. Be aware that deep standing
water may still exist in a few spots, and dangerous debris may still
cover some roads. Please continue to heed any remaining road
closures.
LAT...LON 3176 10651 3178 10653 3180 10654 3181 10650
3176 10646 3175 10648 3175 10649
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:00 PM MDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 25, 2:00 PM MDT, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 200 PM MDT Fri Aug 25 2017 .SYNOPSIS... High pressure aloft will bring seasonably warm drier weather this weekend and most of next week. However easterly winds will push sufficient moisture into the region for a few mainly afternoon and evening showers and thunderstorms each day. && .DISCUSSION... High pressure center aloft will become located in the Nevada-Utah region this weekend through at least Wednesday with circulation around this feature resulting in mid level northeasterly flow into southern New Mexico and west Texas. Thus drier continental air aloft will flow into the CWA. Concurrently at low levels large thermal/heat low will cover most of the United States east of the divide while high pressure extends into the southern plains and Hurricane Harvey meanders around Texas coastal areas. This pattern will sustain mostly an east to southeast wind with attendant transfer of moisture. Precipitable water will thus remain above an inch through Saturday and then slowly diminish as the drier air continues flowing above. Despite this the air mass will be weakly unstable most areas with surface heating and areas of upslope flow initiating convection. Expect coverage will be mostly isolated due to limited instability and moisture plus large scale subsidence associated with upper ridge. && .AVIATION...Valid 26/00Z-27/00Z... P6SM FEW-SCT060-080 SCT-BKN200-250 with isolated to scattered 3SM TSRA BKN040-060 through 06Z and again after 18Z. Winds generally E to NE AOB 12kts except near thunderstorms. && .FIRE WEATHER... A slow decrease in low level moisture over the coming days as upper ridge strengthens over the Great Basin and northeast flow develops over region. Still expect isolated lowland to scattered mountain thunderstorms through Saturday. Most storm activity starting Sunday and continuing into early next week will be confined to the mountains with just a few storms moving off the higher terrain into the lowlands. Relative humidities will be on the decrease with lower to mid 20s in the lowlands expected around the Tue/Wed timeframe. As the northeast flow aloft increases, vent rates will as well with very good to excellent rates expected by early next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 70 90 69 91 / 20 20 10 10 Sierra Blanca 66 86 64 87 / 30 30 10 10 Las Cruces 66 88 65 90 / 20 20 10 10 Alamogordo 65 87 65 89 / 30 20 10 20 Cloudcroft 50 68 50 70 / 40 30 20 20 Truth or Consequences 67 89 66 92 / 20 10 10 10 Silver City 61 85 59 86 / 20 30 10 20 Deming 65 88 65 91 / 20 10 10 10 Lordsburg 67 89 66 91 / 20 10 10 10 West El Paso Metro 70 89 69 91 / 20 20 10 10 Dell City 68 88 67 90 / 30 30 10 10 Fort Hancock 70 90 68 91 / 30 20 10 20 Loma Linda 64 85 63 85 / 30 20 10 10 Fabens 69 90 69 91 / 20 20 10 10 Santa Teresa 68 89 68 91 / 20 20 10 10 White Sands HQ 67 87 66 90 / 20 20 10 10 Jornada Range 66 88 65 90 / 20 20 10 10 Hatch 67 90 66 92 / 20 10 10 10 Columbus 67 89 66 91 / 20 10 10 10 Orogrande 68 88 66 89 / 30 20 10 10 Mayhill 55 79 54 78 / 40 30 20 20 Mescalero 55 79 54 79 / 40 30 20 20 Timberon 55 78 53 76 / 40 30 20 20 Winston 57 85 56 85 / 20 30 20 20 Hillsboro 62 88 61 88 / 20 30 10 20 Spaceport 66 87 65 91 / 20 20 10 10 Lake Roberts 56 86 55 86 / 40 30 20 20 Hurley 61 86 60 87 / 20 30 10 10 Cliff 60 89 61 92 / 30 30 10 20 Mule Creek 61 88 62 89 / 20 30 10 20 Faywood 62 87 60 88 / 20 30 10 10 Animas 66 89 66 92 / 20 10 10 10 Hachita 65 89 65 91 / 20 10 10 10 Antelope Wells 65 88 64 90 / 20 10 10 10 Cloverdale 64 87 63 87 / 20 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/26 Grzywacz
Hazardous weather outlook, Aug 25, 11:45 AM MDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1145 AM MDT Thu Aug 25 2017 NMZ401>417-TXZ418>424-261815- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 1145 PM MDT Fri Aug 25 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will produce heavy rain over a few locations which may cause flooding especially around low water crossings, poor drainage areas and along arroyos and small streams. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Generally isolated showers and thunderstorms during the afternoon and evening hours. Brief heavy rains may cause minor flooding over several locations. Otherwise most areas will experience little or no rainfall during this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather via our 800 number or via Twitter using our office username @NWSElPaso Rogash
In the hours before
Special weather statement, Aug 25, 7:13 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service El Paso TX
713 PM MDT FRI AUG 25 2017
NMZ411-TXZ418-419-260145-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
713 PM MDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 745 PM MDT...
At 712 PM MDT, Doppler radar was tracking a strong thunderstorm over
Central El Paso, moving west northwest at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sunland Park, Central El Paso, El Paso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3176 10645 3176 10647 3175 10648 3175 10649
3178 10653 3178 10657 3182 10662 3188 10649
3179 10636 3174 10640
TIME...MOT...LOC 0112Z 130DEG 6KT 3178 10650
NOVLANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:13 PM MDT | Special Weather Statement | EPZ | El Paso | 32 min |
| Aug 25, 7:22 PM MDT | Areal Flood Advisory | EPZ | El Paso | 113 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.